Texas, 2012Drought in Texas, September 1 to 30, 2012
September 1 to 30, 2012 · NWS FWD · 2 events in 2 counties and zones
Severe drought conditions (D2) occurred during much of the month across Eastland and Stephens County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $4,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions (D2) occurred during much of the month across Eastland and Stephens County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 31, 10:13 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 31, 10:13 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 PM CDT FRI AUG 31 2012
.AVIATION...
NO MAJOR CONCERNS OUTSIDE OF BRIEF ISOLATED SHRA OR SPRINKLES
OVERNIGHT.
OUTFLOW BOUNDARY FROM SE TX STORMS EARLIER THIS EVENING SHORT
RAPIDLY NORTHWEST AND INTO THE METROPLEX THIS PAST HOUR. MODELS DO
NOT KNOW THIS...SO HAVE GONE 2 LINES FOR FORECAST WITH PREVAILING
SSE WINDS AROUND 10 KTS OVERNIGHT BECOMING SSW 6-7 KTS AFTER
DAYBREAK. ISOLATED CONVECTION POSSIBLE ONE MORE AFTERNOON FROM MID
LEVEL MOISTURE OUTER SOUTHWEST PERIPHERY OF TD ISAAC CIRCULATION
OVER THE MID MISSISSIPPI VALLEY. CONFIDENCE TOO LOW FOR ANY
MENTION IN TAFS AT THIS TIME.
05/
&&
.UPDATE...
LOWERED POPS TO ISOLATED AND DECREASED COVERAGE TO THE SOUTHEAST
COUNTIES FOR THE REST OF THE EVENING. DO NOT EXPECT ANY CONVECTION AFTER
MIDNIGHT THROUGH SATURDAY MORNING AS THE REMNANTS OF ISAAC PUSH
FARTHER INTO NORTHERN MISSOURI. IR LOOPS CONTINUES TO SHOW SOME
CLOUDINESS LINGER OVER PARTS OF THE CWA AND EXPECT SOME TO LINGER
MOST OF THE NIGHT. LEFT THE REST OF THE FORECAST INTACT.
BOTH THE ECMWF AND GFS CONTINUE TO ADVERTISE A STRONG COLD FRONT
NEXT WEEKEND. TIMING IS NOT DEFINITE...BUT SEVERAL RUNS HAVE BEEN
CONSISTENT. 75
&&
.PREV DISCUSSION... /ISSUED 342 PM CDT FRI AUG 31 2012/
THE REMNANTS OF ISAAC WILL CONTINUE TO LIFT NORTH INTO THE
MIDWEST TONIGHT. CLOUDS WILL CONTINUE TO CLEAR THIS EVENING AFTER
THE LATE AFTERNOON CLOUDS DISSIPATE. SURFACE HEATING AND ABUNDANT LOW
LEVEL MOISTURE WILL YIELD SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH MID EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE
ACROSS THE EASTERN COUNTIES OF NORTH TEXAS WHERE THE INSTABILITY
IS MOST FAVORABLE. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.
UPPER LEVEL HIGH PRESSURE WILL ANCHOR ITSELF OVER NORTH TEXAS
THROUGH THE MIDDLE OF NEXT WEEK AND BRING HOT DAYS AND WARM
NIGHTS. THE RIDGE WILL BEGIN TO BREAK DOWN THE LATTER HALF OF NEXT
WEEK AS AN UPPER TROUGH DEEPENS ACROSS THE NORTHERN PLAINS. A COLD
FRONT SHOULD MOVE ACROSS THE RED RIVER THURSDAY BUT NOT PUSH
THROUGH THE REGION UNTIL FRIDAY. THE GFS IS A BIT MORE AGGRESSIVE
THAN THE ECMWF WITH THE MOVEMENT OF THE FRONT. FOR NOW WE WILL
SIDE A BIT CLOSER TO THE GFS SOLUTION WHICH HAS BEEN CONSISTENT
THE LAST SEVERAL MODEL RUNS. THE PASSAGE OF THE FRONT SHOULD BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH COOLER
TEMPERATURES NEXT WEEKEND.
LOOKS LIKE HIGHS IN THE UPPER 90S TO AROUND 101 WILL CONTINUE
ACROSS MUCH OF NORTH TEXAS UNTIL THE COLD FRONT NEXT FRIDAY.
OVERNIGHT LOWS WILL BE MAINLY IN THE 70S...EXCEPT FOR SOME READINGS
AROUND 80 IN THE METROPLEX. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 100 79 99 79 / 5 20 20 10 10
WACO, TX 76 100 77 97 76 / 5 20 20 20 20
PARIS, TX 74 98 75 97 75 / 10 20 20 10 10
DENTON, TX 75 100 77 100 76 / 5 20 20 10 10
MCKINNEY, TX 73 98 74 97 75 / 5 20 20 10 10
DALLAS, TX 78 98 79 98 79 / 5 20 20 10 10
TERRELL, TX 74 97 76 97 76 / 10 20 20 10 10
CORSICANA, TX 75 97 76 97 76 / 10 20 20 20 20
TEMPLE, TX 74 98 75 96 74 / 5 20 20 20 20
MINERAL WELLS, TX 70 99 72 99 73 / 5 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/75
Hazardous weather outlook, Aug 31, 8:06 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
906 PM CDT FRI AUG 31 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
906 PM CDT FRI AUG 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING
ALONG AND SOUTHEAST OF A CISCO TO GAINESVILLE LINE...AND AGAIN
SUNDAY AFTERNOON AND EVENING SOUTHEAST OF A CANTON TO LAMPASAS
LINE. CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY
WINDS MAY ACCOMPANY STRONGER STORMS.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH
TEXAS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
Drought, Eastland
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe drought conditions (D2) occurred in the county during the month. The county did receive an average of 2-4 of rain, but conditions did not improve.
Drought, Stephens
- When
- September 1, 12:00 AM CST to September 17, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe drought conditions (D2) occurred in the county during the early part of the month. However, the county received an average of 3-6 of rain by the middle of the month and drought conditions improved.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413043, 413045.